MAUDE Adverse Event Report: EPOCAL INC. EPOC HOST

EPOCAL INC. EPOC HOST
Model Number HH-1009-00-00
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code Abnormal Blood Gases (1034)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results which met the clinical picture and a corrected report was issued.The poc specialist observed how the nurses were running the blood gases on the epoc.Many of the nurses were collecting the specimen, then putting it on ice.The customer stated that in the epoc manual, the epoc is designed as a point of care device, and the sample should never be put on ice.The manual explains that iced specimens can erroneously increase the ph.The customer stated that the correction was made with the entire nursing staff and has not seen the issue of discrepant high ph since.The customer is not requesting further action or investigation and is attributing the issue to not properly training the nursing staff.
 
Event or Problem Description
The customer reported discrepant high ph results on the epoc host when compared to results on another siemens lab instrument, the rapid lab 1265.There was no report of injury due to this event.

Brand Name
EPOC HOST
Common Device Name
EPOC HOST
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
MDR Report Key10984903
Report Number3002637618-2020-00068
Device Sequence Number792094
Product Code CGL
UDI-Device Identifier00809708052898
UDI-Public00809708052898
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHH-1009-00-00
Device Catalogue Number10736387
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1